What are the Common Humira® Side Effects?
Humira® is a prescription medication that is commonly prescribed in the treatment of various types of arthritis. Unlike most medications, which are taken orally, Humira® is most commonly provided as an injection. Sinus inflammation and chronic headaches are two of the most common Humira® side effects, though the development of an allergic reaction is also relatively common. Surprisingly, those who have been prescribed Humira® are also at an increased risk of developing tuberculosis, and because of this high risk, are often required to take an additional prescription medication proven to be effective at preventing tuberculosis infection.
Some of the most common Humira® side effects include sinus inflammation and headaches. Typically, these symptoms can be treated relatively easily with over-the-counter painkillers. Individuals who experience these symptoms and do not achieve relief through the use of non-prescription medications should seek medical assistance. While in most cases, these symptoms dissipate relatively quickly upon treatment, in some cases they may require more intensive medical assistance.
The development of an allergic reaction is another common Humira® side effect, and should be treated with caution. The most common symptoms of an allergic reaction brought on by use of the drug include difficulty breathing, itching, tightness or pain in the chest, hives, and redness of the skin or rash. Those who experience these symptoms should consult with a physician as soon as possible. Typically, once an individual has suffered an allergic reaction, use of the medication is discontinued. Continued use of Humira® after the development of an allergic reaction can result in even more dangerous side effects, and in some cases can even be life threatening.
Humira® side effects have also been found to include the development of a number of serious infections. Though the risk of the development of tuberculosis is relatively low in the general public, studies have suggested that those taking Humira® face a relatively high risk of developing this condition. Those who are identified as being at an increased risk for the development of tuberculosis are often prescribed an additional anti-tuberculosis medication that is highly effective at preventing infection. Those who are at risk, however, are still closely monitored while on Humira® in order to quickly identify any signs of possible tuberculosis infection. Individuals who are diagnosed with tuberculosis after Humira® use commonly exhibit specific symptoms, including dramatic weight loss, a chronic cough, muscle loss, and a high fever that does not go away.
My husband has Crohn's Disease. he is having a problem with low sodium. He has 2,000 mg of sodium but can't get it up. Can Crohn's or Humira cause this. Help. Thanks.
Post your comments